| Catalog Number |
SMEC10C |
| Medical Device Problem Codes |
Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2025).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a breast biopsy, the samples were successfully collected and then a crackling noise began at the stage of quadvac.It was further reported that the marker was inserted with minimal resistance, but the needle could not be retracted, and a surgeon was called to assist the removal of the needle.The hcp was unsure if a part of the marker was left in situ (i.E., broke off at the tip of the sheath) and will be returning the device for evaluation.There was no reported patient injury.
Event or Problem Description
It was reported that during a breast biopsy through mixed density tissues, the samples were successfully collected and then a crackling noise began at the stage of quadvac.It was further reported that the marker was inserted with minimal resistance, but the needle could not be retracted, and a surgeon was called to assist the removal of the needle.Reportedly, the physician was unsure if a part of the marker was left in situ (i.E., broke off at the tip of the sheath) and will be returning the device for evaluation.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for both reported difficult to remove and detachment of device or device component could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 01/2025), g3.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two number of medical images were reviewed.Two photographs of images from a stereotactic biopsy were provided.The images from the stereotactic show the encor iog biopsy device within a breast.There is evidence of recent biopsy, including fat stranding (due to lidocaine administration) and air.Also it was observed that no breast tissue marker is visible in provided images.The tip of the biopsy needle is noted to be slightly bent.The encor breast biopsy system for stereotactic biopsies normally moves into and out of the breast without difficulty.Based on the images provided, it is unclear what exactly caused the difficulty retracting the needle out of the breast following the biopsy.It appears that the device functioned normally during the biopsy and that the issues began following marker placement when it was time to retract the device.The only evidence from the images is that the tip of needle appears to be slightly bent.If the needle was somehow damaged, this would likely explain the difficulty retracting it following the biopsy.The fact that the tissue marker did not properly deploy would be explained by the bent needle tip.Based on the image review, both reported difficult to remove and detachment of device cannot be confirmed.Also, three electronic photos were provided and reviewed.The first photo shows the broken tip of the marker applicator.The second photo shows the an encor probe in which its needle was bent and also a marker applicator was presented next to it.The third photo shows the labelling information which verifies / matches with the trackwise details.Therefore, based on the provided photos, the reported difficult to remove cannot be confirmed and the reported detachment of device can be confirmed.Therefore, the investigation is inconclusive for the reported difficult to remove as no objective evidence was provided for review.However, the investigation is confirmed for the reported detachment of device as the provided photos confirmed the tip detachment.A definitive root cause for both reported difficult to remove and detachment of device or device component could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.(result) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.